Alert archive / Maine / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 149, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Aug 3, 2007, 2:43 PM EDT for Oxford County, Maine. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2007, 2:43 PM EDT (18:43 UTC)
- Expired
- Aug 3, 2007, 3:15 PM EDT
- In force
- 32 min
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
County Oxford County, ME
The radar
The Portland,ME radar (KGYX), 79 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 3, 12:56 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.7 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1978 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1353 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:35 PM EDT, 8 minutes earlier.
Area forecast discussion, Aug 3, 2:35 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 235 PM EDT FRI AUG 3 2007 .SYNOPSIS... A SLOW MOVING COLD FRONT WILL MOVE SOUTHEAST ACROSS THE REGION TONIGHT AND OFF THE COAST SATURDAY. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT SATURDAY NIGHT AND SUNDAY. A WARM FRONT WILL APPROACH THE FORECAST AREA FROM THE SOUTHWEST MONDAY AND WILL MOVE THROUGH MONDAY NIGHT. A TRAILING COLD FRONT WILL MOVE THROUGH ON TUESDAY. A WEAK LOW PRESSURE AREA WILL PASS SOUTH OF THE AREA WEDNESDAY. HIGH PRESSURE WILL BUILD OVER THE REGION THURSDAY AND FRIDAY. && .NEAR TERM /UNTIL 10 PM THIS EVENING/... SVR TSTM WATCH NUMBER 560 IS IN EFFECT UNTIL 10 PM THIS EVENING. RADAR MOSAIC SHOWS ISOLD STRONG TO SVR TSTMS DEVELOPING OVER THE FA WHILE DEVELOPING LINES OF STRONG TO SVR TSTMS ARE APPROACHING THE FA FROM THE NW IN ADVANCE OF AN APPROACHING SFC CDFNT. THE TSTMS MAY PRODUCE HEAVY RAIN, LARGE HAIL, DAMAGING WINDS AND FREQUENT LIGHTNING THRU EARLY THIS EVENING. && .SHORT TERM /10 PM THIS EVENING THROUGH 6 PM SATURDAY/... THE TSTMS WILL WEAKEN AND DIE OUT OVERNIGHT. THE CDFNT WILL SLOWLY MOVE SE ACROSS THE FA TNGT AND OFF THE COAST ON SATURDAY. IT WILL TAKE A GOOD PART OF THE DAY SATURDAY TO BRING IN LESS HUMID WX AND COOLER TEMPS ALOFT. THUS SFC TEMPS COULD HIT 90 DEGREES IN MANY SRN AREAS WHILE NRN AND MTS ZONES WILL BE ABLE TO COOL OFF SOME. DRY WX IS EXPECTED SATURDAY THOUGH SOME CLOUDS MAY LINGER AS INDICATED BY MODEL RH FCST. THERE WILL BE SOME F AROUND LATE TNGT DUE TO ANY RAINFALL SATURATING LO LVLS AS WINDS DROP OFF. GENERALLY USED THE GFS40 AND MAV MOS GUIDANCE WITH SOME SUPPORT FROM THE NAM AND MET MOS GUIDANCE. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... THE HIGH PRESSURE AREA BUILDING IN FOR SATURDAY NIGHT AND SUNDAY WILL BRING DRIER CONDITIONS WITH MOSTLY CLEAR SKIES. CLOUD COVER SHOULD INCREASE ON MONDAY AHEAD OF AN APPROACHING WARM FRONT. SCATTERED SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE FRONTAL SYSTEM ARE EXPECTED TO IMPACT THE FORECAST AREA MONDAY NIGHT AND TUESDAY. A WEAK LOW PRESSURE AREA WILL PASS SOUTH OF THE FORECAST AREA WEDNESDAY BRINGING ANOTHER ROUND OF SCATTERED SHOWERS. HIGH PRESSURE SHOULD BUILD IN BEHIND THE LOW BRINGING FAIR WEATHER THURSDAY AND FRIDAY. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... SHORT TERM /18Z FRIDAY THROUGH SATURDAY/...VFR CONDITIONS WILL PREVAIL THOUGH ISOLD SVR TSTMS ARE PSBL THIS AFTERNOON AND EVENING. SPC HAS ISSUED A SVR TSTM WATCH UNTIL 02Z TNGT WHICH INCLUDES ALL OF THE TAF SITES. STG AND SVR TSTMS ARE NOT IN THE TAFS AT THIS TIME DUE TO THE LOW CHC OF ANY TAF SITE ACTUALLY OBSERVING A TSTM. AS TSTMS CONT TO DEVELOP TAFS MAY BE UPDATED TO REFLECT ANY INCREASE CHC OF TSTMS WHETHER SVR OR BLO SVR LIMITS. F WILL FORM TNGT IN THE WAKE OF ANY SHRA AND TSTMS...ESPECIALLY AT KLEB AS INDICATED IN THE TAFS. F SHOULD LIFT QUICKLY SATURDAY AROUND 12Z TO 13Z WITH VFR CONDS TO FOLLOW. LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... FAIR WEATHER WILL PREVAIL SATURDAY NIGHT THROUGH MONDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT AND TUESDAY. SCATTERED SHOWERS ARE POSSIBLE WEDNESDAY. && .MARINE... SHORT TERM /18Z FRIDAY THROUGH SATURDAY/...WINDS AND SEAS WILL REMAIN BLO SCA LVLS THRU SATURDAY THOUGH A FEW GUSTS MAY APPROACH 25 KTS THRU THIS EVENING. MAIN CONCERN IS THE SVR TSTM POTENTIAL THRU 10 PM. COASTAL WATERS ARE INCLUDED IN THE SPC SVR TSTM WATCH AND THE COASTAL WATERS FCST ALREADY INCLUDES ENHANCED WORDING FOR THE SVR TSTM POTENTIAL AND THE AFTERNOON FCST WILL DO THE SAME. LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... FAIR WEATHER IS EXPECTED SATURDAY NIGHT THROUGH MONDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT AND TUESDAY. SCATTERED SHOWERS ARE POSSIBLE WEDNESDAY. WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
Hazardous weather outlook, Aug 3, 1:06 PM EDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GRAY ME 106 PM EDT FRI AUG 3 2007 MEZ007>009-012>014-NHZ001>005-007-041715- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-NORTHERN COOS-SOUTHERN COOS- NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SULLIVAN- 106 PM EDT FRI AUG 3 2007 ...SEVERE THUNDERSTORM WATCH 560 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING. THE MAIN THREATS WILL BE DAMAGING WINDS...LARGE HAIL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ018-NHZ006-008>010-013-041715- INTERIOR YORK-SOUTHERN CARROLL-MERRIMACK-BELKNAP-STRAFFORD- INTERIOR ROCKINGHAM- 106 PM EDT FRI AUG 3 2007 ...SEVERE THUNDERSTORM WATCH 560 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING. THE MAIN THREATS WILL BE DAMAGING WINDS...LARGE HAIL AND FREQUENT LIGHTNING. ALSO...HEAT INDEXES WILL APPROACH 100 TODAY. KEEP IN MIND THESE HEAT SAFETY TIPS...LIMIT OUTDOOR ACTIVITIES IF POSSIBLE...DRINK LOTS OF WATER OR NON-ALCOHOLIC BEVERAGES...WEAR LIGHT COLORED OR LIGHT WEIGHT CLOTHES...AND IF POSSIBLE...SPEND MORE TIME IN AIR CONDITIONED OR WELL VENTILATED PLACES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ150-MEZ019>028-NHZ014-041715- STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-INTERIOR CUMBERLAND- ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND- SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-COASTAL ROCKINGHAM- 106 PM EDT FRI AUG 3 2007 ...SEVERE THUNDERSTORM WATCH 560 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...SOUTHEASTERN NEW HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING. THE MAIN THREATS WILL BE DAMAGING WINDS...LARGE HAIL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WHEELER
In the hours before
Local storm report, Aug 3, 11:18 AM EDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1118 AM EDT FRI AUG 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM TSTM WND DMG 5 NNW JACKMAN 45.62N 70.25W
08/03/2007 SOMERSET ME EMERGENCY MNGR
TREES DOWN
1015 AM FUNNEL CLOUD 5 NNW JACKMAN 45.69N 70.29W
08/03/2007 SOMERSET ME EMERGENCY MNGR
&&
POHLLocal storm report, Aug 3, 11:32 AM EDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1132 AM EDT FRI AUG 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM TSTM WND DMG 4 S JACKMAN 45.57N 70.25W
08/03/2007 SOMERSET ME PUBLIC
POWER LINES DOWN
&&
POHLLocal storm report, Aug 3, 12:40 PM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1240 PM EDT FRI AUG 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 PM TSTM WND DMG 8 NW JACKMAN 45.71N 70.37W
08/03/2007 SOMERSET ME PUBLIC
MANY TREES BLOWN DOWN
&&
TOMHLocal storm report, Aug 3, 12:45 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAY ME
1245 PM EDT FRI AUG 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 AM TSTM WND DMG 8 NW JACKMAN 45.71N 70.37W
08/03/2007 SOMERSET ME PUBLIC
MANY TREES BLOWN DOWN
&&
TOMHSpecial weather statement, Aug 3, 1:05 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 105 PM EDT FRI AUG 3 2007 MEZ007>009-031745- CENTRAL SOMERSET-NORTHERN FRANKLIN-NORTHERN OXFORD- 105 PM EDT FRI AUG 3 2007 ...THUNDERSTORMS WILL IMPACT OXFORD COUNTY...SOMERSET COUNTY AND FRANKLIN COUNTY THROUGH 145 PM EDT... AT 105 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS CENTERED 7 MILES NORTH OF DAVIS...OR ABOUT 14 MILES SOUTH OF COBURN GORE...MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND DAVIS...COBURN GORE...TIM POND...STRATTON AND EUSTIS THROUGH 145 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. DS
Special weather statement, Aug 3, 1:47 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 147 PM EDT FRI AUG 3 2007 MEZ008-009-031830- CENTRAL SOMERSET-NORTHERN FRANKLIN- 147 PM EDT FRI AUG 3 2007 ...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY AND FRANKLIN COUNTY THROUGH 230 PM EDT... AT 147 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 8 MILES NORTH OF EUSTIS... MOVING NORTHEAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND EUSTIS...ATTEAN...LONG POND AND JACKMAN THROUGH 230 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. DS
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 9:44 AM EDT | Severe Thunderstorm Warning | GYX | Franklin, Somerset | 46 min |
| Aug 3, 10:25 AM EDT | Severe Thunderstorm Warning | GYX | Somerset | 50 min |
| Aug 3, 1:26 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Oxford | 34 min |
| Aug 3, 1:55 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 35 min |
| Aug 3, 1:57 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Oxford | 33 min |
| Aug 3, 2:26 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 34 min |
| Aug 3, 2:28 PM EDT | Severe Thunderstorm Warning | GYX | Franklin | 32 min |
| Aug 3, 2:47 PM EDT | Flash Flood Warning | GYX | Franklin, Oxford | 3 hr |
| Aug 3, 2:59 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 19 min |
| Aug 3, 3:45 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 45 min |
| Aug 3, 3:53 PM EDT | Severe Thunderstorm Warning | GYX | Franklin | 37 min |
| Aug 3, 3:54 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 51 min |
| Aug 3, 4:08 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 37 min |
| Aug 3, 4:39 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Oxford | 51 min |
| Aug 3, 5:06 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 39 min |
| Aug 3, 5:28 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Oxford | 47 min |
| Aug 3, 5:39 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Oxford | 36 min |
| Aug 3, 5:43 PM EDT | Severe Thunderstorm Warning | GYX | Kennebec | 47 min |
| Aug 3, 6:11 PM EDT | Severe Thunderstorm Warning | GYX | Kennebec, Somerset, Waldo | 34 min |
| Aug 3, 6:24 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 36 min |
| Aug 3, 6:43 PM EDT | Severe Thunderstorm Warning | GYX | Waldo | 32 min |
| Aug 3, 7:55 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Oxford | 35 min |
| Aug 3, 8:55 AM EDT | Severe Thunderstorm Warning | GYX | Coos | 35 min |
| Aug 3, 2:19 PM EDT | Severe Thunderstorm Warning | GYX | Sullivan | 41 min |
| Aug 3, 4:09 PM EDT | Severe Thunderstorm Warning | GYX | Merrimack | 36 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.